MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to olympus medical systems corp.Omsc reviewed the manufacture history of the subject device and confirmed no irregularity.The exact cause could not be determined at present.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that the subject device tested positive for following bacteria during a surveillance culturing test at the facility on (b)(6) 2018.Biopsy channel 1: staphylococcus aureus (990cfu/ml), biopsy channel 2: staphylococcus aureus (1cfu/ml), auxiliary channel: staphylococcus aureus (990cfu/ml).It was also reported that the subject device tested positive for following bacteria (18cfu/endoscope) during additional microbiological culturing test at the facility on (b)(6) 2018.Biopsy channel 1 :coagulase negative staphylococcus aureus (1cfu/ml), air/water channel: staphylococcus aureus (990cfu/ml), auxiliary channel: micrococcus (1cfu/ml).Other detailed information such as reprocessing method was not provided from the facility but there was no report of patient infection associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to olympus medical systems corp.But was returned to olympus (b)(4).The subject device was sent to a third party laboratory for additional microbiological testing.In the additional test, the air/water channel tested positive for unspecified bacteria (1cfu/channel) but the testing result cleared (b)(4) guideline.The test result indicated no microbial growth for the instrument channels (1 and 2).The exact cause could not be determined.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7576653
Report Number8010047-2018-01015
Device Sequence Number1922956
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer06/06/2018
02/13/2019
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/02/2018
03/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1